Does it Work? - Is this safe?




View Full Version : Is this safe?


Rhighlan86
07-27-2007, 08:08 PM
Hi, I've been taking a diet pill, but not to help me lose weight. I take a diet pill to help give me energy to keep me going through the day. Somedays I really need a boost and these pills help give me that. I don't abuse them at all. It just seems that even if I get 7-8 hours of sleep around 1 or 2 I crash and need to go to sleep. I've tried snacks and more sleep, but I am still so groggy.I also like it b/c it gives me enough energy that I want to go workout. Usually I am so tired and worn down that I skip it. What do you all think? I don't have any health problems or high blood pressure. Is it safe to do this. Thanks :)


veggielover
07-27-2007, 08:10 PM
Most diet pills are not controlled and contain "proprietary" mixes of green tea extract, ginseng and caffeine. They aren't addictive like perscribed appetite suppressants like amphetamines, so the FDA usually won't see that as a dangerous pill.

Suzanne 3FC
07-27-2007, 08:49 PM
True, but they can still be dangerous. Many can have serious side effects, but if they are sued then they "settle" with the complainant, and it never becomes public.

The Consumer Reports "Dirty Dozen" most dangerous supplements includes bitter orange, an ingredient found in common OTC diet pills.

Many diet pill ingredients can cause kidney problems, stroke, heart irregularities, conflict with prescription medications, and so on. None are without risk.

This Q/A on taking diet pills for energy might be of help
http://www.drphil.com/articles/article/191


GatorgalstuckinGA
07-27-2007, 10:44 PM
i would definately look into why you are "Crashing" so bad. if you are eating a healthy diet full of fruits and veggies and whole wheat, low sugar etc and are eating the correct amoutn of calories, you should crash. If you are, then really i'd advise seeking medical help. There may be a numerous reasons you have these crashes...some ppl have sensitivites to certain sugars, wheats etc. In addition, you could have low iron, or hypothyroidism. You should be able to function on a daily basis without the support of a diet pill if you are getting proper rest, diet, exercise etc. To me it sounds like you need to either talk to a nutritionalists or a dr (probably both) to evaluate why you are "crashing" so bad. It may very well be a sign of a inproper diet or underlying healthy issue. Good luck. And becareful with diet pills...even though most are OTC...many herbal supplements can have just as many side effects if you are not careful.

kaplods
07-28-2007, 02:31 AM
Abnormal fatigue needs to be taken seriously, get a checkup and ask the doctor to run some blood tests to eliminate the more serious possibilities. Be firm in explaining that the fatigue is unusual, and be specific as to when it began to become a problem severe enough to self-medicate this way.

StillTryin
07-28-2007, 10:52 AM
I agree, if you are ready to sleep by 1 in the afternoon there is something else going on....I would ask your dr to order a full blood panel, maybe it is thyroid, it could be an extremely mild form of narcolepsy (easily treated with a small dose of ritalin once or twice a day). There are so many things that could cause it. I know this because I am or was the same way...I have been treated for several things and we are still working to narrow it down but I am managing now and there is help.
Please take it seriously and get a complete check up and talk to your dr about the excessive fatigue.